MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145049
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the red/arterial extension tube had a leak at the junction of the extension tube and bifurcate and had a crack.The catheter was not repaired and tego was not utilized.No instrument was used to loosen or tighten the device and there was no crack in the luer adapter.Chlorhexidine 2% was used as the cleaning agent on the device and there was no solution used on the insertion site prior to product placement.Nothing unusual was observed on the device prior to use and there were no other products being utilized with the device.The clamp was not moved periodically (just for one hemodialysis treatment).There was blood loss (minimum loss) and 2 gauzes were changed.Blood transfusion was not required and there was no intervention or treatment required as a result of the leakage.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.The catheter was removed to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g1(mfr name, mfr contact first name, last name, street1, mfr city, region, postal code, email, phone number), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted he first image depicts the red and blue luer adapters with the yellow sealings caps attached.The extension tube clamps are in the locked position.The catheter is attached to the leg of the patient.The blue adapter extension tube has blood in the tube.The red adapter extension tube does not have blood in the tube.The second image depicts a downward angle view of the first image, some blood is in the red extension tube.The third image depicts a close-up view of the red and blue luer adapters with the yellow sealings caps attached.The extension tube clamps are in the locked position.The catheter is attached to the leg of the patient.The blue adapter extension tube has blood in the tube.The red adapter extension tube does not have blood in the tube.The fourth image depicts a syringed attached to the red adapter, the extension tube clamp is locked and fluids are present on the gauze.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11595863
Report Number3009211636-2021-00072
Device Sequence Number14306546
Product Code MSD
UDI-Device Identifier10884521017818
UDI-Public10884521017818
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2022
Device Model Number8888145049
Device Catalogue Number8888145049
Device Lot Number2001400080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer05/10/2021
06/08/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date06/01/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight68